MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm sjm masters series mechanical heart valve was chosen for a mitral valve replacement by video-assisted thoracotomy.During procedure, at the end of the fixation of the prosthesis, they noticed a disappearance of a tab, which forced us to remove the implanted prosthesis and put another prosthesis back in.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement observed during procedure was reported.The valve was returned with one leaflet had been dislodged but remained intact while the other leaflet had been fractured and bee dislodged from the orifice.The sewing cuff was intact and contained blood/body fluids and sutures.No damage was noted to the dislodged leaflet.The orifice was noted to be fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.The cause of the leaflet dislodgment could not be conclusively determined.The cause of the patient effect pulmonary and renal failure could not be determined.The surgical intervention and hospitalization are case specific circumstances as the defective device was removed and patient had a prolonged stay in intensive care.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm sjm masters series mechanical heart valve was chosen for a mitral valve replacement by video-assisted thoracotomy.During procedure, at the end of the fixation of the prosthesis, they noticed a disappearance of a tab, which forced us to remove the implanted prosthesis and put another prosthesis back in.The tab retrieved via sternotomy.They had to turn the extracorporeal circulation and clamp the aorta for a long time to look for the missing tab and convert to sternotomy to finally find it; as a result, the patient had a pathological awakening requiring prolonged mechanical ventilation and subsequently developed pneumonitis, anuric kidney failure treated with dialysis and a prolonged stay in intensive care.The procedure took least 3 hours longer than a normal intervention.The valve removed and new valve implanted while the patient was still on bypass.The patient was reported stable.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24040396
Report Number2135147-2026-00254
Device Sequence Number13388136
Product Code LWQ
UDI-Device Identifier05415067045058
UDI-Public(01)05415067045058(17)290427
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot NumberC00029864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown